MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND,CMNTD,POLYMR/MTAL/POLYMR

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND,CMNTD,POLYMR/MTAL/POLYMR
Catalog Number 71420576
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Limited Mobility Of The Implanted Joint (2671)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient presented right knee stiffness post right total knee arthroplasty.Event was resolved with manipulation under anesthesia.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case from the united states and the retrospective study for journey ii cr reports ¿stiffness post right total knee arthroplasty¿ it was treated with a manipulation under anesthesia.The outcome was: resolved and subject records were updated by site, the issue was discovered during routine reconciliation.The clinical study report forms were provided but did not reveal a cause for the stiffness.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND,CMNTD,POLYMR/MTAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10087844
Report Number1020279-2020-01862
Device Sequence Number11357681
Product Code JWH
UDI-Device Identifier03596010208309
UDI-Public3596010208309
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420576
Device Lot Number17FM01183
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;